MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO TS MOD. TIB. TRAY; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO TS MOD. TIB. TRAY; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 77-4005
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Material Distortion (2977)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The surgeon couldn't unscrew the locking screw on the scorpio ts tibial tray for using stem extension, during the surgery.So, the surgeon changed to another scorpio ts tibial tray w/ different lot number for surgery closing.There was 5 ~ 10 min.Delay of surgery, due to the problem.Left knee.
 
Additional Manufacturer Narrative
Corrected data: device evaluated by mfg.An event regarding unlocking the screw involving a scorpio tibial baseplate was reported.The event was not confirmed.Method & results: product evaluation and results: a functional inspection was conducted with an sme, operations engineer and technical services.Drawing cd-77-4003-at scorpio total stabilizer total knee tibial tray #3-13 rev c noted in number 2 thread plug (76-0001) must be assembled with 25-50 in-lb of torque.A manual torque wrench proto 39825a was used to determine if the screw at the bottom of the baseplate is within tolerance.The manual torque wrench was able to remove the screw with 35 in-lb of torque which is within the specified tolerance.A material analysis was conducted by a material analysis engineer and stated that ¿damage observed on threads of both components.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.¿ medical records received and evaluation: not performed because no medical records or x-rays were made available for evaluation.Product history review: review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: the reported event of ¿the surgeon couldn¿t unscrew the locking screw on the scorpio ts tibial tray¿ was not confirmed based on a functional test conducted with the returned device and an operations engineer sme.The functional test resulted that the device screw was within specification of the noted tolerance on the drawing which was between 25-50 in lb.The actual removal tolerance with a manual torque wrench was 35 in lb.A material analysis engineer did observe damages on both threaded components but there was no manufacturing discrepancies observed on the surfaces examined.
 
Event or Problem Description

Brand Name
SCORPIO TS MOD. TIB. TRAY
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7309198
Report Number0002249697-2018-00602
Device Sequence Number1090902
Product Code JWH
UDI-Device Identifier07613327029284
UDI-Public07613327029284
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K994128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number77-4005
Device Lot Number5V868TA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;